Vol. 32, No. 1, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 305: 1
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Commutativity in locally compact rings

James B. Lucke

Vol. 32 (1970), No. 1, 187–196
Abstract

A structure theorem is given for all locally compact rings such that x belongs to the closure of {xn : n 2}, in particular, all such rings are commutative, a result which extends a wellknown theorem of Jacobson. Similarly we show the commutativity of semisimple locally compact rings satisfying topological analogues of properties sludied by Herstein.

Mathematical Subject Classification
Primary: 16.98
Milestones
Received: 16 August 1968
Published: 1 January 1970
Authors
James B. Lucke